Alert archive / Oregon / Hazardous Seas Warnings in 2025

Hazardous Seas Warning 21, NWS Medford, OR

March 30, 2025

NWS Medford, OR issued this hazardous seas warning at Mar 30, 2025, 3:04 AM PDT. It took effect at Mar 30, 2025, 8:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 3:04 AM PDT (10:04 UTC)
In effect from
Mar 30, 2025, 8:00 PM PDT
Expired
Apr 1, 2025, 8:00 AM PDT
In force
36 hr
Issued by
NWS Medford, OR

The text

As transmitted.

621 
WHUS76 KMFR 301004
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
304 AM PDT Sun Mar 30 2025

PZZ350-370-302315-
/O.EXT.KMFR.GL.W.0013.250330T1900Z-250331T0300Z/
/O.NEW.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
304 AM PDT Sun Mar 30 2025

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO
8 AM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 45 kt and seas 8 to 13 ft at 9 seconds expected. For the
  Hazardous Seas Warning, very steep and hazardous seas 13 to 18 
  ft at 12 seconds expected.

* WHERE...All of the area.

* WHEN...For the Gale Warning, from noon today to 8 PM PDT this 
  evening. For the Hazardous Seas Warning, from 8 PM this 
  evening to 8 AM PDT Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-302315-
/O.CON.KMFR.GL.W.0013.250330T1600Z-250331T0300Z/
/O.NEW.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
304 AM PDT Sun Mar 30 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO
8 AM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  13 to 18 ft at 14 seconds expected.

* WHERE...All of the area.

* WHEN...For the Gale Warning, from 9 AM this morning to 8 PM 
  PDT this evening. For the Hazardous Seas Warning, from 8 PM 
  this evening to 8 AM PDT Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
317 
WHUS76 KMFR 302102
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
202 PM PDT Sun Mar 30 2025

PZZ350-370-311015-
/O.CON.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/
/O.CON.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
202 PM PDT Sun Mar 30 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 8 AM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  13 to 18 ft at 12 seconds expected.

* WHERE...All of the area.

* WHEN...For the Gale Warning, until 8 PM PDT this evening. For 
  the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-311015-
/O.CON.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/
/O.CON.KMFR.SE.W.0021.250331T0300Z-250401T1500Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
202 PM PDT Sun Mar 30 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 8 AM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 13 ft at 9 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  13 to 18 ft at 14 seconds expected.

* WHERE...All of the area.

* WHEN...For the Gale Warning, until 8 PM PDT this evening. For 
  the Hazardous Seas Warning, from 8 PM this evening to 8 AM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
118 
WHUS76 KMFR 310320
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
820 PM PDT Sun Mar 30 2025

PZZ350-356-370-376-311630-
/O.EXP.KMFR.GL.W.0013.000000T0000Z-250331T0300Z/
/O.CON.KMFR.SE.W.0021.000000T0000Z-250401T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
820 PM PDT Sun Mar 30 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Very steep and hazardous seas 13 to 18 ft at 12 seconds.

* WHERE...All of the area between Florence and Pt. St. George.

* WHEN... For The Hazardous Seas Warning, until 8 AM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
680 
WHUS76 KMFR 311001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
301 AM PDT Mon Mar 31 2025

PZZ350-356-370-376-312315-
/O.CON.KMFR.SE.W.0021.000000T0000Z-250401T1500Z/
/O.NEW.KMFR.SC.Y.0036.250401T1500Z-250402T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
301 AM PDT Mon Mar 31 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT
TUESDAY...

* WHAT...For the Hazardous Seas Warning, Southwest winds 20 to 30
  kt with gusts up to 35 kt and very steep and hazardous seas 11
  to 16 ft at 10 seconds. The strongest winds and highest seas are
  expected this evening. For the Small Craft Advisory, northwest
  winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 ft at
  11 seconds.

* WHERE...All of the area.

* WHEN...For the Hazardous Seas Warning, until 8 AM PDT Tuesday. 
  For the Small Craft Advisory, from 8 AM to 11 PM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
692 
WHUS76 KMFR 312113
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
213 PM PDT Mon Mar 31 2025

PZZ350-356-370-376-011015-
/O.CON.KMFR.SE.W.0021.000000T0000Z-250401T1500Z/
/O.CON.KMFR.SC.Y.0036.250401T1500Z-250402T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
213 PM PDT Mon Mar 31 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
TUESDAY...

* WHAT...For the Hazardous Seas Warning, southwest winds 20 to 30
  kt with gusts up to 35 kt and very steep and hazardous seas 11
  to 16 ft at 10 seconds. The strongest winds and highest seas are
  expected this evening. For the Small Craft Advisory, southwest
  winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 ft at
  11 seconds. Winds shift to northerly on Tuesday.

* WHERE...All of the area.

* WHEN...For the Hazardous Seas Warning, until 8 AM PDT Tuesday. 
  For the Small Craft Advisory, from 8 AM to 11 PM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
010 
WHUS76 KMFR 010953
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
253 AM PDT Tue Apr 1 2025

PZZ350-356-370-376-012300-
/O.CON.KMFR.SE.W.0021.000000T0000Z-250401T1500Z/
/O.CON.KMFR.SC.Y.0036.250401T1500Z-250402T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
253 AM PDT Tue Apr 1 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM PDT THIS EVENING...

* WHAT...For the Hazardous Seas Warning, northwest winds 20 to 30
  kt with gusts up to 35 kt and very steep and hazardous seas 11
  to 16 ft at 11 seconds. For the Small Craft Advisory, north 
  winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 13 ft at 
  11 seconds.

* WHERE...All of the area.

* WHEN...For the Hazardous Seas Warning, until 8 AM PDT Tuesday. 
  For the Small Craft Advisory, from 8 AM to 11 PM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 29, 10:14 PM PDT, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 29, 10:14 PM PDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1014 PM PDT Sat Mar 29 2025

...New Aviation Section...

.AVIATION (06Z TAFs)...

While VFR conditions will prevail through the first part of this
TAF cycle, we are anticipating deteriorating conditions to start
overnight. Breezy to gusty winds, showers, and decreasing ceilings
are all anticipated to start Sunday morning and continue through
the day. Low level wind shear may be an issue as well before
these winds start to mix down to the surface late morning to
early afternoon. Timing of showers will be tricky at times, but
generally looking at scattered showers to start Sunday morning
with a break in activity early in the evening before another
round starts Sunday night.

-Guerrero

&&

.PREV DISCUSSION... /Issued 454 PM PDT Sat Mar 29 2025/

..New Aviation Section...

AVIATION (00Z TAFs)...

VFR conditions are anticipated through much of this TAF cycle
with mostly high clouds present over the area with light wind
speeds. However, conditions are expected to slowly deteriorate
overnight into tomorrow as surface low develops and pushes into
the PacNW tomorrow morning/afternoon. This will result in lower
ceilings, breezy wind speeds, and showers. Additionally, low level
wind shear will also be present before mixing down to the surface.
All that said, VFR conditions may prevail for inland sites with
mid to high based showers, but along the coast MVFR conditions are
more likely.

-Guerrero

PREV DISCUSSION... /Issued 229 PM PDT Sat Mar 29 2025/

DISCUSSION...Following the relatively pleasant conditions today,
there have been significant changes in the forecast concerning
the active weather over the next several days, beginning tonight.
Several wind headlines have been issued across the area for
Sunday, with details found at PDXNPWMFR. Also, a Winter Storm
Watch has been issued for the mountains of Siskiyou County above
4500 feet for early Monday morning through Tuesday afternoon, with
details at PDXWSWMFR. More in-depth information about these
follows.

High cirrus clouds are just starting to move in over the area this
afternoon as the next system forms up to our southwest. This
event will arrive as a double-barrel type of low pressure center,
with a larger, deeper low offshore around 135W, while a more
compact low rides right up the coastline within 130W. This coastal
low will deepen as it tracks up the coast of the Pacific
Northwest Sunday, producing widespread mostly showery
precipitation and a quick hit of stronger winds across the area.
Along the coast, MSLP gradients of-8 mb, along with the deepening
low and 850mb winds of up to 65 kt suggest winds will easily reach
Warning criteria, especially along the capes and headlands, and
for most areas south of Cape Blanco. This same jet will be
responsible for bringing gusty winds to the higher terrain of the
West Side. Meanwhile, inland MSLP gradients of -10 mb between
Redding and Medford suggest winds in the Shasta and Rogue valleys
will easily reach Advisory levels, although the mid level winds
here are expected to be weaker and misaligned with the valleys.
For East Side, mid- level winds will be relatively weak, only
about 50 kt, however due momentum transfer within shower activity
during the period of maximum solar heating Sunday afternoon these
winds could easily translate to gusts at the surface.

Snow levels Sunday will remain at or above roughly 4000 feet, and
since precipitation amounts will be light, on the order of 1-4
inches of snow total over 24 hours, no major winter impacts are
expected through Sunday evening. Stronger showers through the day,
anywhere in the area, could produce periods of graupel, or snow
pellets, and a few rolls of thunder are not out of the question
west of the Cascades, but especially along the coast.

The surface low sweeps to the north of the area late Sunday, then
wraps back into the parent low offshore before the whole
vertically-stacked system approaches and passes onshore Monday
into Tuesday. This will result in an extended period of showers,
and snow levels hovering between 3000 and 4000 feet, with brief
overnight periods of snow levels down to about 2500 feet. With
warmer surface temperatures and a deep cold pool aloft, showers
will be widespread and nearly continuous throughout Monday and
Tuesday, with some thunderstorms possible for much of the region,
especially along and west of the Cascades. Again, more robust
showers and storms could produce periods of graupel and snow
pellets, or even small hail. With the low center just to our
north, we will also see a strong onshore flow in the lower levels,
feeding plenty of moisture into the forecast area. This means
that over the 48 hour period Monday and Tuesday, we expect 2 to 3
inches of precipitation along the coast and along the coastal
ranges, with most inland areas west of the Cascades seeing around
an inch to an inch and a half, and between a quarter and half an
inch across the Eats Side. In the Siskiyou County mountains,
precipitation amounts between 1.5 and 3 inches, along with those
lower snow levels roughly around 4000 feet, sometimes lower, means
that heavy snow is possible.

The upper level trough supporting all of this activity will
gradually push to the east midweek, with showers persisting in
onshore flow Wednesday into Thursday. There are some indications
that another wave could drop down into the trough through what
would then be the northerly flow aloft, producing another period
of enhanced precipitation and reinforcing cooler air around
Thursday, but some guidance keeps this trough to our north.
Meanwhile, a ridge over the northeastern Pacific will amplify and
slowly progress towards the West Coast. By the end of the week,
this ridge will move in over the Pacific Northwest, with the
previous trough cutting off of the westerlies and retrograding to
a position over the southwestern US. This creates a Rex block, and
places our forecast area firmly under a dry, warm pattern through
the weekend, and potentially in to the next week. -BPN

AVIATION...29/18Z TAFs...Overall, expect VFR today, though areas of
MVFR ceilings could locally obscure terrain for the next few hours.
High level clouds increase this afternoon, then lower again
overnight into Sunday morning. Low pressure moving north through the
coastal waters on Sunday will bring precipitation mainly from the
coast to the Cascades with MVFR developing. However, the most
significant, most widespread impact on Sunday will likely be gusty,
strengthening low level southerly winds. This could result in a
period of low level wind shear at both Roseburg and Medford early
Sunday morning. Expect wind gusts to to be around or exceed 35kt at
both Medford and Klamath Falls late Sunday morning through Sunday
evening. -Spilde

MARINE...Updated 200 PM Saturday, March 29, 2025...Swell
dominated seas will continue to subside tonight with a break
between systems. Then, low pressure will track northward through
or just west of the waters on Sunday. Model guidance has come into
much better agreement regarding the strength and timing of this
compact low. Winds and seas will trend higher Sunday into Sunday
evening, with a period of southerly gales and very steep seas
expected. The stronger winds will build seas to peak heights in the
13-15 foot range with a period of only 9 seconds).

The approach of the next low is likely to maintain gusty winds and
steep seas Monday with conditions deteriorating into Tuesday with
another period of very steep seas possible. High pressure could
bring a trend of improving conditions beginning on Wednesday.
-Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 8 AM to 8 PM PDT Sunday for ORZ023-024-026-
     029>031.

     High Wind Warning from 11 AM to 8 PM PDT Sunday for ORZ021-022.

CA...Winter Storm Watch from Sunday evening through Tuesday afternoon
     for CAZ080-082-083.

     Wind Advisory from 8 AM to 8 PM PDT Sunday for CAZ081-084-085.

PACIFIC COASTAL WATERS...Gale Warning from 9 AM to 8 PM PDT Sunday
     for PZZ356-376.

     Gale Warning from noon to 11 PM PDT Sunday for PZZ350-370.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:20 AM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake61 hr
Mar 30, 3:59 PM PDTSpecial Weather StatementMFRJackson31 min
Mar 30, 4:12 PM PDTSpecial Weather StatementMFRJackson33 min
Mar 30, 4:14 AM PDTWinter Storm WarningMFRSiskiyou61 hr

Nearby

Hazardous Seas Warnings in Oregon, 2025Every hazardous seas warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.